# SDR CA991210016

- Difficulty date: November 17, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-23-250
- Engine: Lyc IO540C4B5
- Propeller: Hartzl HCE2YR2
- System (JASC): 3411 · Pitot/Static System
- Part: Pitot Tube
- Part number: 3021603
- Condition: Frozen
- Location: Lt Wing
- Part time: 7,072 hours
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE PRE-TAKEOFF RUN UP AND TAKEOFF WAS DURING WET SLUSHY RUNWAY CONDITIONS DURING SNOW.   AFTER CLIMB IN CRUISE, THE A.S.I. WAS LOST.  THE PILOT HAD PUT PITOT HEAT ON AT TAKEOFF, NOT DURING RUN UPS AND TAXIING.  AIRSPEED CAME ON DURING DESCENT TO SEPT-ISLES.  ON RETURN FLIGHT, A.S.I. JUMPED TO 250 MPH AND BACK TO 150  MPH, BUT REMAINED OK FOR THE REST OF THE TRIP.  MAINTENANCE DISCONNECTED THE LINE TO THE A.S.I. AND FOUND WATER DROPLETS INSIDE.   SUBMITTER STATED THE PITOT TUBE IS LOW ON THIS AIRCRAFT, THEREFORE, SHOULD HAVE HEAT ON RIGHT FROM START.
